Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Can irritation in penis and rashes on leg be signs of fungal infection while taking lamisil for jock itch?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
Question
after a few courses of cipro for prostatis and negative tests for sti . and a yeast problem after. the head of my penis is red and gets irritated get final rash on my leg which I'm currently using lamisil for as well as get jock itch . have had no. bumps or sore. just a lot of irritation from dull to mild . could this be a cronic fungal issue?? been almost 2yrs
Posted Sat, 11 Jan 2014 in General Health
 
 
Answered by Dr. Rakesh Karanwal 1 hour later
Brief Answer: Take oral anti-fungal drug and test for diabetes Detailed Answer: Hi there, Thanks for your query. From the information provided, it is apparently tinea infection (a kind of yeast). Chronic, persisting tinea infection is frequently associated with underlying / undiagnosed diabetes. Please get your blood Sugar checked up to rule out/detect diabetes, particularly if either one, or both parents have diabetes. Take oral anti-fungal drug, such as, Fluconazole or Terbinafine for 3-6 weeks regularly, till the problem disappears completely. In addition, you may continue to use Lamisil ointment thrice daily; change undergarments daily; if there is excessive sweating in the loin/groin area, use talcum powder. You will certainly be free from infection within 3-4 weeks. Consult your doctor and apprise him of my opinion. I am certain that he will agree with my opinion and prescribe the advised drugs in appropriate doses. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day, Dr. Rakesh Karanwal
Above answer was peer-reviewed by
 
Follow-up: Can irritation in penis and rashes on leg be signs of fungal infection while taking lamisil for jock itch? 29 minutes later
thank you! would this also cause bloating and discomfort in my lower abdomin
 
 
Answered by Dr. Rakesh Karanwal 1 hour later
Brief Answer: Abdominal problems can be due to yeast infection Detailed Answer: Discomfort in the lower abdomen is either, due to yeast infection of the urinary bladder (yeast infection ascending from the penis into the bladder); or, intestinal infection. The advised tablets will take care of the bladder infection (if it is indeed fungal infection). A 5 days' course of Metronidazole (Flagyl) thrice daily for 5 days, will relieve you of bloating and lower abdominal discomfort. I would prefer that you take it for 5 days. Take care, Dr. Rakesh Karanwal
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor